Article Text

PDF

Azathioprine induced fever, chills, rash, and hepatotoxicity in rheumatoid arthritis.
  1. M E Jeurissen,
  2. A M Boerbooms,
  3. L B van de Putte,
  4. M W Kruijsen
  1. Department of Rheumatology, University Hospital Nijmegen, The Netherlands.

    Abstract

    Within one year three of 25 patients with rheumatoid arthritis treated with azathioprine 100 mg daily developed the following adverse reactions less than two weeks after starting treatment: patient one showed fever with chills, rash, and severe liver function abnormalities suggestive of cholestasis; the second patient had fever, nausea, diarrhoea, and moderately raised liver enzymes; the third patient showed very high fever and severe chills. In two patients the drug was rechallenged, with more rapidly arising and more severe symptoms. In one case raised liver enzymes persisted until seven months after discontinuation of azathioprine. Hypersensitivity reactions and hepatotoxicity of azathioprine are discussed.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.